Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Approximation results for orthogonal polynomials in Sobolev spaces

Authors: C. Canuto and A. Quarteroni
Journal: Math. Comp. 38 (1982), 67-86
MSC: Primary 41A10
MathSciNet review: 637287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the approximation properties of some interpolation operators and some $ L_\omega ^2$-orthogonal projection operators related to systems of polynomials which are orthonormal with respect to a weight function $ \omega ({x_1}, \ldots ,{x_d})$, $ d \geqslant 1$. The error estimates for the Legendre system and the Chebyshev system of the first kind are given in the norms of the Sobolev spaces $ H_\omega ^s$. These results are useful in the numerical analysis of the approximation of partial differential equations by spectral methods.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A10

Retrieve articles in all journals with MSC: 41A10

Additional Information

PII: S 0025-5718(1982)0637287-3
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia